Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva dreams/electric sheep
Jul 7, 2005

I have been taking Sustiva for over a couple of years now (with Combivir). While I have always had vivid dreams, I have found that my dreams are extremely vivid these days. As a creative person I have found this to not be a problem, however sometimes the dreams are extremely violent and sometimes I even end up falling out of bed. Sometimes they are so vivid that I am not sure whether they are dreams or actual memories. Does this side effect fade away over time? Are some people more susceptible than others?...I am a little worried that my personality may be changing, could I get more anxious, depressed or violent? You will notice the negative spin, I certainly am not ecstatic! All in all I like the dreams, even the scary ones - one last thing, they seem to be even more interesting when I have smoked a joint before bedtime!

Response from Dr. Conway

This is almost certainly a side effect of Sustiva, made worse by the fact that you have a predisposition to vivid dreams and that you may be smoking marijuana at bedtime. I am more concerned at your other reports of personality changes....This is more serious, and could progress to significant psychiatric disease. As you have been on Sustiva for a couple of years now, I would not expect this to fade over time anymore. There are many other medication choices for you out there, and you could make a single drug switch of Sustiva for Reyataz, for instance and stay with a simple, low pill count regimen that will maintain virologic suppression. You should think of such a switch, for your own long-term health.



Previous
fourth try, please answer
Next
Could I have HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement